MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-REVISION 02.07.10.8651 TRIAL OFFSET 3MM; SURGICAL INSTRUMENT FOR KNEE SURGERY

MEDACTA INTERNATIONAL SA GMK-REVISION 02.07.10.8651 TRIAL OFFSET 3MM; SURGICAL INSTRUMENT FOR KNEE SURGERY
Catalog Number 02.07.10.8651
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Preliminary investigation performed by r&d manager: from the image of the trial offset threaded insert, it looks deformed on the bottom side.The insert is fixed to the main body of the trial offset by welding on the upper part and by elastic retention system on the back side.We can immagine that the two fixation systems failed due to excessive force applied during tibia keel fixation by the fixation screw.The toothed connection allows to firmly lock the trial offset to the tibia keel and/or trial femur without the need to tight the screw with too much force.A visual inspection is necessary to better define the reason of instrument failure.
 
Event or Problem Description
The trial offset 3mm detached from the trial tibial baseplate during surgery.The threads inside the trial offset 3mm came out.Since no threaded part of the trial offset remained inside, 40 minutes were needed to remove the trial offset and the extension stem from the tibial canal (total surgery time of 2 ½ hours).Surgery completed successfully.
 
Event or Problem Description
The trial offset 3mm detached from the trial tibial baseplate (ref 02.07.10.3939 lot 2163090) during surgery.The threads inside the trial offset 3mm came out.Since no threaded part of the trial offset remained inside, 40 minutes were needed to remove the trial offset and the extension stem from the tibial canal (total surgery time of 2 ½ hours).Surgery completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on (b)(6), 2023.Lot 2254376: 53 items manufactured and released on (b)(6), 2022.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot.Information added: - changed description of the event - added the lot number - manufacturer date - batch review.
 
Event or Problem Description
The trial offset 3mm detached from the trial tibial baseplate (ref: 02.07.10.3939, lot: 2163090) during surgery.The antirotational insert of the trial offset 3mm came out.Since no threaded part of the trial offset remained inside, 40 minutes were needed to remove the trial offset and the extension stem from the tibial canal (total surgery time of 2 ½ hours).Surgery completed successfully.
 
Additional Manufacturer Narrative
Analysis performed by r&d project manager: the performed analysis confirmed that the antirotational insert of the trial offset has been disassembled from the main body during trial removal from the bone.During extraction of the system consisting of extension stem, trial offset and trial keel assembly from the bone, the elastic clipping of the threaded insert of the trial offset is unable to withstand the blows and disengages from the offset body itself.A new modification request (337-23) has been opened to improve the locking system between the two components of the trial offset.Correction: event description, device not available, analysis performed by r&d project manager.
 
Additional Manufacturer Narrative
Additional information: device available and returned on 24 october 2023.Visual inspection performed: visual inspection confirmed the preliminary performed and conclusions of case reported also in mdr (b)(4).It has been confirmed that the antirotational insert of the trial offset has been disassembled from the main body during trial removal from the bone.Batch review performed on 12 october 2023: lot 2257626: (b)(4) items manufactured and released on 03-jan-2023.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot.Corrections: lot corrected with 2257626 (correction of manufacturing date and batch).Correction of device availabily and device return date.B2 inserted other serious or important medical events.H1 inserted malfunction.H5 inserted no (labeled for single use).H6 medical device problem code - fracture.H8 inserted reuse.

Brand Name
GMK-REVISION 02.07.10.8651 TRIAL OFFSET 3MM
Common Device Name
SURGICAL INSTRUMENT FOR KNEE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17441936
Report Number3005180920-2023-00630
Device Sequence Number11424977
Product Code LXH
UDI-Device Identifier07630345713148
UDI-Public07630345713148
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.07.10.8651
Device Lot Number2257626
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer07/10/2023
07/10/2023
07/10/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date09/01/2023
10/04/2023
11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale